Announcement

Collapse
No announcement yet.

What Caused Neuropathic Pain to Cease?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    What Caused Neuropathic Pain to Cease?

    Over the past couple of months my neuro pain has decreased to the point where it is nonexistent now. I used to take Neurontin at 3200mg, then dropped to 800mg, and now for about two months I haven't taken any because all the crazy, tight, buzzing, burning, tingling, has just faded away to nothing. I've heard of neuro pain increasing over time, but not just stopping. I'm at 15 months post injury.

    Any feedback as to why? It's not like I'm not happy, but I am curious. I don't meet with my SCI doc until January. Thanks.

    #2
    Boy I wish that was me, the other day I ran out of Neurotin, and was in no hurry to refill it. Than I found out why I take it, ouch,,, I was kind of crippled for a few days, and to think I thought maybe I didn't really need it any more. Stocked up and ready to go again, maybe in a few days, but it's getting better again. I am 3 years post injury, as of December 6.

    Comment


      #3
      Yeah, I remember the feeling. Sometimes I swear I thought my legs and feet were being flexed back to the point of breakiing b/c they were burning so bad. I have have a big bottle of neurontin now just sitting in my medicine cabinet. I don't miss that hardcore buzzing at all!

      Comment


        #4
        Originally posted by alhavel
        Boy I wish that was me, the other day I ran out of Neurotin, and was in no hurry to refill it. Than I found out why I take it, ouch,,, I was kind of crippled for a few days, and to think I thought maybe I didn't really need it any more. Stocked up and ready to go again, maybe in a few days, but it's getting better again. I am 3 years post injury, as of December 6.
        What you experienced is withdrawal from Neurontin. It hurts like hell to suddenly stop! If you are feeling better now, it's because the withdrawal is over. Maybe you don't really need to start again? I hate Neurontin. It makes my brain fuzzy. I ramped down from 2700mg/day to 600. I can't seem to make the total break from it, though.

        Comment


          #5
          I noticed that when I was on it, all I ever wanted to do was sleep or lay in the bed. I just felt like "blah" all the time.

          Comment


            #6
            You Sir are a blessed man !
            I know that sounds strange to say considering your injury but you are.

            I see from your profile you are about a year post, so I'm sooooo happy that your neuro pain has diminished.

            I have noticed some improvement but it's still a huge pain in the ass. (pun)

            Regards,
            Alan
            L4/L5 CES

            www.DRAFT.cc
            http://www.facebook.com/profile.php?id=1024602574

            Messages from Alan Maccini and are produced utilizing voice recognition software. As a result of this on occasion a misrecognition of a word will occur and while spelled correctly will result in an unintended word appearing. We apologize for any errors.

            Comment


              #7
              nooooooooo,,,,,,,
              I was running down slowly' 1/2 the perscribed dosage, and than I decided no hurry, It as around then that I saw what it did , now I' ve not ramped up the dosage , but am trying to keep at at a minimum, I don't like taking anything more than I have to. But I still do need it, maybe not as much, except on bad days, or whenever I'm pushing too hard, oh no, that would be any day. Oh Well, now I know what it does I feel alot better, to know that, yes I need it, but, what is bothering me I can tell if it's needed, Actualy I can sub with asprin, but it's a little too much with the blood thinner. I always was a chemist. Good thing!! I guess I'll never stop learning.

              Comment


                #8
                Oh , as for fuzzzy brain, brings to mind Pink Floyd """ I have become,,, comfortably numb """" No not really, it doesn't do that for me,,,,too bad.

                Comment


                  #9
                  Originally posted by Tarkus
                  You Sir are a blessed man !
                  I know that sounds strange to say considering your injury but you are.

                  I see from your profile you are about a year post, so I'm sooooo happy that your neuro pain has diminished.

                  I have noticed some improvement but it's still a huge pain in the ass. (pun)

                  Regards,
                  Alan
                  Yes, I can say that things are improving gradually. Even the HO I had earlier has ceased to give me problems. I had this stabbing pain in my hips for a few months and that's gone away. I did a round of ditronel for a about three months and the sharp pain was killing me. Now that's gone as well and my ROM is great. I guess I am still recovering. Good to see changes though. I make it to the SCI gym about three times a week. Wonder if that helped.

                  Comment


                    #10
                    Yes,,

                    Gym work does alot to help, so does stupidity, I know, I am about to join a gym, Yes I'm 47, and I don't know how to do it, they think it's hysterical and are going to help me, as is my PT instructor, I always give them a laugh. This is a big step for me, I hope I don't over do it, but I'm certain I will. My ROM is great, considering what I've come from. In the past if I missed PT, I really suffered, and now they feel I am ready for even more of the real world. I'm sure they'll regret it, just waiting for them to hit me and yell now. zi would really like to get off the Neurontin, but I don't quite think that time is now. Look out Planet Fitness. First , time to go out and do a little welding, and a quick clean-up of my work area.

                    Comment


                      #11
                      You'll be fine, alhavel. I miss going to the regular gym, but as long as I can lift something I'm okay. I hope one day I can use my legs to lift. They are moving now, but not by my own free will. Guess they're just trying to fire up.

                      Comment


                        #12
                        I HAD,, to lift mine, when I came home, I HAD to walk up a flight of stairs to the first floor. Beleive me living in a 2 story house, on a hill, was not in my best intrests but, it sure has helped to get me where I am today. I'm just afraid if someone I know, no matter how good they feel about seeing me getting around, is going to explode laughing when they see me, of all people, going to a gym. This is way out of my league, I was very happpy hanging from a steel mast with one leg and welding, or anything else prior!!! The first one with a camera, get's run over!! Good Luck to you..

                        Comment


                          #13
                          What is ROM and HO?
                          I take 900 mg a day of neurontin.
                          I'd like to give it up, too.
                          I miss going to the gym for PT.
                          You're lucky to have a SCI gym to go to.
                          I'm complete T7 so I envy alhavel for your ability to climb steps.
                          And no pain Wheelieboy? Wooaaa. That is good!
                          Rich

                          Comment


                            #14
                            i met few sci people who never experience neurophatic pain.sounds enigmatic to me.why i have this pain and other sci dont.any scientific answer regarding this matter?

                            Comment


                              #15
                              Maybe,,, Just Maybe , We could put together a body, kind of like a junk yard car here, and get something that really works well!!! Finished welding and cleaning up, what a joke, they couldn't do this themselves??? Oh well it got me out of the house, even if it's for a few minutes. Maybe I'll go check out the gym, I really hope no one see's me..........

                              Comment

                              Working...
                              X